Thunderstorm Wind, Mohave
- When
- August 23, 6:00 PM MST
- Where
- Mohave County, Lake Havasu City
- Measured
- 61 kt (70 mph) estimated gust
- Reported by
- NEWSPAPER
- Coordinates
- 34.450, -114.367
Numerous homes damaged, and trees and power lines blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Aug 23, 1:54 PM MST, 4 hours 6 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 154 PM PDT TUE AUG 23 2005 .SYNOPSIS...THERE WILL BE A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS IN AREAS SOUTH AND EAST OF LAS VEGAS THROUGH WEDNESDAY...AS MOISTURE FROM THE GULF OF CALIFORNIA PUSHES NORTH. AREAS FROM LAS VEGAS NORTH AND WEST WILL REMAIN DRY AND SEASONABLY WARM. ON THURSDAY...DRIER AIR IS EXPECTED TO PUSH THE MOISTURE AWAY AND END THE THUNDERSTORM CHANCES. TEMPERATURES WILL REMAIN NEAR SEASONAL NORMALS THROUGH THE WEEK. && .SHORT TERM...MINI SURGE STILL QUITE EVIDENT OVER MOHAVE COUNTY AND ALONG THE COLORADO RIVER VALLEY...WHERE DEWPOINTS HAVE JUMPED ABOUT 20 DEGREES F IN THE PAST 24 HOURS AT MOST STATIONS. HOWEVER...THE SURGE HAS RESULTED IN NO CONVECTION /AND VERY FEW CLOUDS/ ALONG THE COLORADO RIVER. ONGOING CONVECTION IS CURRENTLY FOCUSED ON THE HIGHER TERRAIN OF NORTHERN MOHAVE COUNTY AND THE HUALAPAI MOUNTAINS OF CENTRAL MOHAVE COUNTY. SHORT TERM CONCERNS ARE TWOFOLD...WHERE WILL CONVECTION IGNITE LATER THIS AFTERNOON...AND WHERE WILL IT BE TOMORROW. FOR THE REST OF THE AFTERNOON...BELIEVE THAT THE BEST MOISTURE HAS ALREADY BEGUN TO ADVECT THROUGH MOHAVE AND COCONINO COUNTIES. THIS IS SUPPORTED BY CURRENT SATELLITE AND RADAR...AS WELL AS LOWERING DEWPOINTS FARTHER SOUTH AT KYUM AND KIPL. NOT SURE HOW MUCH OF THE LOWERING CAN BE ATTRIBUTED TO VERTICAL MIXING...BUT EVEN THAT WOULD IMPLY THAT DRIER AIR EXISTS WITHIN THE DEPTH OF THE MIXED LAYER. SO...EVENING POPS WERE DRAWN TO FIT CURRENT SATELLITE AND RADAR TRENDS...WITH AN EMPHASIS ON HIGHER TERRAIN. FOR TOMORROW...MODELS SUGGEST ANOTHER SLUG OF MOISTURE COMING INTO SAN BERNARDINO COUNTY FROM THE SOUTH. 18Z NAM12 IS MORE AGGRESSIVE WITH THIS THAN THE 12Z RUN WAS. PAINTED SLIGHT CHANCE POPS INTO SOUTHEAST SAN BERNARDINO AND SOUTHERN MOHAVE COUNTIES TO ACCOUNT FOR THIS MOISTURE...AGAIN WITH AN EMPHASIS ON HIGHER TERRAIN. BY THURSDAY...WILL STICK WITH THE IDEA OF WESTERLY FLOW DOMINATING AGAIN...AND GO WITH A DRY FORECAST. LITTLE OVERALL TEMPERATURE TREND EXPECTED THROUGH THE SHORT TERM...WITH POINT FORECASTS DEPENDENT ON CLOUDS OR PRECIP. && .LONG TERM...WARM AND DRY WEATHER EXPECTED THROUGH THE EXTENDED FORECAST AS A HIGH PRESSURE RIDGE WILL COVER THE ENTIRE AOR. BY SUNDAY AFTERNOON THE GFS SHOWS AN IMPRESSIVE CANADIAN TROUGH EXTENDING INTO WESTERN WASHINGTON. BY TUESDAY THE AXIS IS POSITIONED INTO SOUTHERN NEVADA. IF THIS DID PAN OUT IT WOULD BRING SUBSTANTIAL WIND AND COOLER AIR TO THE AREA. CURRENTLY AM HESITANT TO COMPLETELY ACCEPT THIS SOLUTION SINCE A PATTERN OF THAT TYPE IS CLIMATOLOGICALLY EARLY. WILL HOLD OFF FOR NOW BEFORE DOING LARGER ADJUSTMENTS. && .AVIATION...TAF ADEQUATELY COVERS ALL SIGNIFICANT WEATHER EXPECTED AT KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && MORGAN/BELL
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 1049 AM PDT TUE AUG 23 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-241700- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 1049 AM PDT TUE AUG 23 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MORGAN
The national radar mosaic for the moment the first event began.
1 thunderstorm wind. Local standard time, as filed.
Numerous homes damaged, and trees and power lines blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5464849.